MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, STRYKERFLOW ELECTROCAUTERY PROBE, L TIP, 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PKG, STRYKERFLOW ELECTROCAUTERY PROBE, L TIP, 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0250070443
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device caught fire.There was no medical intervention or adverse consequences.The device did not catch fire inside the patient.
 
Additional Manufacturer Narrative
Alleged failure: per rep, product caught on fire in the or.Rep would like a report back to see if it was actually this product that caused it.*update qe dan vite: call with rep account is using obsolete bovie consoles.Bought new consoles but have not used probes with new consoles.No patient harm no adverse consequences no medical intervention.The probe did not catch fire in a patient.Cautery was not being activated when this happened outside of the patient.Account said out of the corner of their eye they saw a flame.The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.The probable root causes could be 1) conductive irrigating or aspirating fluid used was inside the distal end, and contacted the probe and the sheath causing the sheath to melt, 2) power set too high.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacture date is not known at this time.

Brand Name
PKG, STRYKERFLOW ELECTROCAUTERY PROBE, L TIP, 5MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key19299059
Report Number0002936485-2024-00379
Device Sequence Number6892364
Product Code GCJ
UDI-Device Identifier07613327051872
UDI-Public07613327051872
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K934094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250070443
Device Lot Number17D5115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown